U.S. doctors online nowAsk doctors free
Holtsville, NY
A 60-year-old male asked:

My blood pressure was 160/100 my doctor added 5 mg bystolic (nebivolol) pressure went to145/90 pulse. 68 he then added 10 mg benzapri now cramping and diarrhea?

2 doctor answers4 doctors weighed in
Dr. John Mcpherson
Internal Medicine - Cardiology 29 years experience
Side effect?: This might be a side effect of the benazepril, but it would be unusual. I would not take it and monitor your bp. Your doctor might want to further increase your bystolic (nebivolol) instead. If the diarrhea does not improve after a few days, let your md know.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Bac Nguyen
Family Medicine 24 years experience
Possible side effect: These are both good medications and often work quite well without significant side effects for most folks, but bystolic (nebivolol) can cause cramping/diarrhea in about 2-3% of folks taking it. Benazepril can rarely cause constipation--but in combination with other med is often more difficult to predict. Since you are having significant side effect, consulting your prescribing physician is advised. Good luck.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Aug 30, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.